Archive | March, 2011

Blackout

21 Mar

Sooooo, I blacked out today during class.  During the cool down.  Fortunately for me, we were on our knees and were stretching our chest with our heads all the way back.  I guess that changed my blood pressure enough for my body to be unhappy.  I did not hit the floor.  So it was not actually fainting.  Just blacking out. Which is also fortunate for me because I was SUBBING!  Can you imagine your sub hitting the deck?

Tracks 7 (lunge) and 8 (shoulders) were spent with spells of “where I am?” and “why is the room getting so dark?”  But nothing like this where I truly wondered where I had just been in the moments prior.

So I just need wisdom to know whether teaching is idiotic or still what I should do.  I will call my doctor tomorrow and find out.

Update on my meds:  So far, I have taken the new medication on two Fridays.  The rest of the week I take the antidote to it.  I have felt pretty horrible on the 4 days after taking it.  By Wed of last week and Thurs, I felt more like the regular Lupus me.  I am hoping for that again this week.  And for every week to get better and better……  🙂  I even had about 3 hours of feeling NORMAL!!!

Speaking of that medication, I am so annoyed with something.  One of the big National Health Institute websites lists precautions for it.  Get this- it is a drug used historically for treating cancer and in the first line of precautions was that it can actually CAUSE cancer.  Really?  So suffering cancer patients can actually GET cancer from the drug they are using to treat them?!?!  Huh????  I know, medicine is not perfect.  That just seemed wrong to me.  Venting over.

Advertisements

Methotrexate.

10 Mar

Meet the newest additions to our routine:  Methotrexate and prescription strength Folic Acid.

Perhaps a few months ago I was scared of  that “chemo drug.”  Methotrexate.  I hated the thought.

A certain little 6 yr old girl has taught me that sometimes you suck it up and take what you need to. (If you don’t know who Sadie is, please let me know.)

I start tomorrow. It will likely make me sick for a while.  Over time I will get less and less sick with it, though.  And my doc said he will start weaning me from Prednisone next time I go in!!! In 6-8 weeks.  I will still stay on the Plaquenil, indefinitely.

He informed me that I am “extremely light sensitive.”  Something I knew, but did not realize how much more I suffered from this than the typical Lupus patient.  I have to sit in the cry room at church or use my bulletin as a shield.  To be honest, it makes me feel like an idiot.  When I am visiting with people outside, I try and act normal, but I don’t feel normal.  Even in the shade.  I feel terrible.  But I am too embarrassed to say anything.  Please make me go somewhere else or turn lights off or pull me out of the sun.  Please help me to be comfortable being honest.  I don’t want to be dishonest with you.  But I don’t want to draw attention to myself.

My skin on my face burns like crazy now!!!  It feels like my face is having an allergic reaction.  But oddly, it is perfectly white (well, minus all of my skin imperfections)…not red and splotchy like I feel.  My doc told me that was normal for Lupus and was just a subdermal reaction.  He assured me it was not just in my crazy head.

I still deal with extreme fatigue, stomach issues daily, chest pain, and achy joints, hair loss, blah, blah, blah.  But really, after sitting in a hospital on the pediatric oncology floor, I don’t really care.  At all.  At all, at all.

I start tomorrow.  And if you want to pray, direct the prayers to Sadie beating cancer and Jennifer holding down the fort.  Lupus ‘aint nothin.  I would love prayer for my family.  I think they all suffer b/c of me.  Pray that Luck does not grow weary of a tired and hurting wife.  And pray that this would grow a spirit of compassion in the kids, not resentment.

And please thank the Lord for each moment.  If I have learned anything over the last 6 weeks, it is that we are not promised a moment of good health for us or our kids.  We can only lean on our Maker for each breath.  And oh how He loves us.